MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE
Model Number PCE45A
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610); Difficult to Open or Close (2921); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.
 
Event or Problem Description
It was reported that during the left lung tumor resection surgery, after fired with two ecr45gs, noted some staples malformed with irregular shape.Changed ecr45d, could not fire when severing tissue on the 3rd firing and then the knife is at the distal end at this time, but could not return knife automatically.Used manual override lever to return knife.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/30/2021.D4: batch # u5d295.H6: component code= g07.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce45a device was returned with no apparent damage and with one ecr45d reload not loaded in the device.The reload was received fully fired.The manual override door was out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.As part of our quality process, the manufacturing records of this batch number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: for difficult to open, squeeze the closing trigger, then simultaneously press the anvil release button on either side of the instrument.While pressure is still on the anvil release button, slowly release the closing trigger, for malformed staple, tissue thickness should be carefully evaluated before firing any stapler.Holding the jaws in place for 15 seconds after closing and prior to firing may result in better compression and staple formation.Refer to echelon reload product codes chart for tissue compression requirement (closed staple height) for each staple size.For would not fire, ensure battery pack is fully inserted into the device.An audible click will be heard when the battery pack is fully inserted (the instrument must be used within 12 hours of inserting the battery pack, the battery pack contains a built-in battery drain).Insert the reload by sliding it against the bottom of the cartridge jaw until the cartridge alignment tab stops in the reload alignment slot.Snap the reload securely in place.Remove the staple retaining cap and discard.Close the jaws of the instrument by squeezing the closing trigger until it locks in place.An audible click indicates that the closing trigger and the jaws are locked.When the jaws of the instrument are closed, the red firing trigger lock and firing trigger are exposed.Pull back the red firing-trigger lock to enable the firing trigger to be pulled.Fire the instrument by pulling the firing trigger; the motor will activate audibly.Continue to depress the trigger until the motor stops.To complete the firing sequence, release the firing trigger to activate the motor and automatically return the knife to home position where the motor will stop.In this position, the instrument is locked out until the jaws are opened and re-closed.For would not reverse knife automatic, slide the knife reverse switch forward to return the knife to home position.The event described could not be confirmed as the device performed without any difficulties noted.The device opened and closed without any difficulties noted.Once the device completed the firing sequence the knife returned home as intended.The knife reverse button worked properly during testing.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
PWRD ECH FLEX 45MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11819382
Report Number3005075853-2021-02672
Device Sequence Number3792973
Product Code GDW
UDI-Device Identifier10705036014461
UDI-Public10705036014461
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberPCE45A
Device Catalogue NumberPCE45A
Device Lot NumberU94L3T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/31/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECR45D; ECR45G X2